Originally Posted by CelticEvie
Im looking for some advice please. Was feeling really unwell a couple of weeks ago, general exhaustion and pins n needles in my hands so my Gp referred me to A& E and they diagnosed me with a bladder infection...anyhow have started to feel much better after taking meds. My GP contacted me yest and advised me that I have an under active thyroid. And he has put me on 100 mg og El (sorry know tabs begin with a E) for one mth and then is uppin the dose to 150mg..he said that my thyroid is completely gone!!
Anyhow as usual I left in total shock and didnt ask any questions....Im wondering do I have this as I dont really have a lot of the symptons....I joined Unislim five weeks ago and have lost 9.5 ibs when from what Ive read I am supposed to be putting on weight...will this happen when I start taking the tabs??? Im also worried about trying to conceive does it affect your fertility??
Any advice would be greatly appreciated as my head is in a bit of a spin at the mo.
That is weird. If you have an under active thyroid you should be gaining weight, I think.
An under active thyroid causes tiredness, dry skin, weakness... and yes, it does affect your fertility too.
I couldn't work out what kind of meds you're on from what you've written, but if your GP is changing the dosage every now and then and if he's testing your blood regularly, then you're probably taking levothyroxine or something like that. If you started losing weight after you started taking your tablets, then your thyroid is probably working properly now and you'll have to keep taking the tablets to keep the thyroxin level stable. You should not exceed the dosage prescribed by your GP as this would cause the opposite effect: an overactive thyroid, causing anxiety, stress, fertility problems and great weight loss.
An under active thyroid could seriously affect your fertility. Assuming you are a woman, hypothyroidism can cause difficulties for your ovaries to ovulate (i.e. release eggs). Low levels of thyroxin may cause irregular menstrual cycles, so if you do have those irregular cycles, it is probably because of your under active thyroid. During pregnancy, especially during the early stage, you should really keep an eye on your thyroxin level as it might affect your progesterone level. If your progesterone is low during pregnancy you might risk spontaneous abortion, known as miscarriage. So in case of pregnancy make sure you see your GP and you have your blood tested regularly.
But, as I said before, if you started losing weight after taking the tablets, then your thyroxin level is probably normal now. As for your thyroid being “completely gone”, I honestly can't imagine what happened! Did your GP say anything about autoimmune thyroiditis?
Hope that helped.
Tabhair aire dhuit féin.